Alert archive / Utah / Flash Flood Warnings in 2025

Flash Flood Warning 18, NWS Salt Lake City, UT

August 26, 2025Kane County, Washington County, Utah

NWS Salt Lake City, UT issued this flash flood warning at Aug 26, 2025, 9:39 AM MDT for Kane County, Washington County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2025, 9:39 AM MDT (15:39 UTC)
Expired
Aug 26, 2025, 12:39 PM MDT
In force
3 hr
Issued by
NWS Salt Lake City, UT
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Kane County, UT, Washington County, UT

The radar

The Cedar City radar (KICX), 32 km from the middle of the area, began a volume at 15:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 3.7 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2025-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2025-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1305 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

714 
WGUS55 KSLC 261539
FFWSLC
UTC025-053-261845-
/O.NEW.KSLC.FF.W.0018.250826T1539Z-250826T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Salt Lake City UT
939 AM MDT Tue Aug 26 2025

The National Weather Service in Salt Lake City has issued a

* Flash Flood Warning for...
  West Central Kane County in southern Utah...
  East Central Washington County in southwestern Utah...

* Until 1245 PM MDT.

* At 939 AM MDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Flash flooding is already 
  occurring.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Park service.

  IMPACT...Life threatening flash flooding of normally dry
           washes, slot canyons, and slick rock areas.

* Some locations that will experience flash flooding include...
  Zion National Park, Springdale and Rockville.

Clear Creek, Mystery Canyon, and the Main Canyon of Zion National 
Park

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Remain alert for flooding even in locations not receiving rain. Dry 
washes, streams, and rivers can become raging killer currents in a 
matter of minutes, even from distant rainfall.

&&

LAT...LON 3741 11303 3743 11276 3715 11278 3715 11302

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

CRK
2 follow-up statements
582 
WGUS75 KSLC 261713
FFSSLC

Flash Flood Statement
National Weather Service Salt Lake City UT
1113 AM MDT Tue Aug 26 2025

UTC025-053-261845-
/O.CON.KSLC.FF.W.0018.000000T0000Z-250826T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kane UT-Washington UT-
1113 AM MDT Tue Aug 26 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM MDT THIS 
AFTERNOON FOR WEST CENTRAL KANE AND EAST CENTRAL WASHINGTON 
COUNTIES...

At 1113 AM MDT, National Park Service rangers reported thunderstorms 
producing heavy rain in Zion National Park. Flash flooding is 
already occurring.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Park service.

IMPACT...Life threatening flash flooding of normally dry washes,
         slot canyons, and slick rock areas.

Some locations that will experience flash flooding include...
  Zion National Park, Springdale and Rockville.

This includes the following streams and drainages...
  East Fork Virgin River, Little Meadow Creek, Clear Creek, Meadow 
  Creek, Virgin River, and North Fork Virgin River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Remain alert for flooding even in locations not receiving rain. Dry 
washes, streams, and rivers can become raging killer currents in a 
matter of minutes, even from distant rainfall.

&&

LAT...LON 3741 11303 3743 11276 3715 11278 3715 11302

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

BW
596 
WGUS75 KSLC 261839
FFSSLC

Flash Flood Statement
National Weather Service Salt Lake City UT
1239 PM MDT Tue Aug 26 2025

UTC025-053-261849-
/O.CAN.KSLC.FF.W.0018.000000T0000Z-250826T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kane UT-Washington UT-
1239 PM MDT Tue Aug 26 2025

...FLASH FLOOD WARNING IS CANCELLED FOR WEST CENTRAL KANE AND EAST 
CENTRAL WASHINGTON COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat, but elevated flows may still exist on area rivers, slot 
canyons, normally dry washes, and creeks. Please continue to heed 
remaining road closures.

A Flood Watch remains in effect until 1200 AM MDT Wednesday for 
portions of central, southern, and southwest Utah.

&&

LAT...LON 3741 11303 3743 11276 3715 11278 3715 11302

$$

BW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 4:13 AM MDT, 5 hours 26 minutes earlier.

Area forecast discussion, Aug 26, 4:13 AM MDT, 5 hours 26 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
413 AM MDT Tue Aug 26 2025

.SYNOPSIS...An ongoing monsoon surge will bring a heightened
threat of heavy rain with any thunderstorms across the region
through Tuesday. By Wednesday, drier air will begin to shift
northward into southern Utah, reaching the remainder of the state
by Thursday. Drier conditions are expected to continue Friday into
the weekend.

&&

.SHORT TERM (THROUGH 12Z THURSDAY)...High pressure is now centered
over central New Mexico, with a south to southwesterly flow aloft
over Utah. A weather disturbance is noted moving into southwest
Utah currently, and is progged to continue lifting north through
the day. Areas of 1 inch or greater PWAT are noted across
northwest Utah and far southern Utah this morning, and PWATs are
expected to peak today, with values of 1.2 inches or greater in
many valleys.

An area of widespread showers with embedded thunderstorms are
moving into southern Utah this morning along the leading edge of
the aforementioned weather disturbance, while more isolated to
widely scattered shower and thunderstorm activity is noted
elsewhere. As the disturbance lifts north, expect the widespread
showers to follow, reaching central Utah by late morning and
northern Utah this afternoon. The strongest storms and heaviest
rain are expected across northern and central Utah, coincident
with the position of the weather disturbance during peak daytime
heating. However, given ample morning cloud cover, will see how
much instability this heating will actually help generate...it
could be a bit limited. Southern Utah, particularly southwest
Utah, may see convection suppressed behind the wave during the
afternoon, although some CAMs do show portions of south-central
and southeast Utah light up with convection this afternoon.
Tonight, expect some nocturnal showers and thunderstorms to
continue across northern Utah. This includes portions of the
Wasatch Front where some CAMs maintain some stronger storms.

Drier air will start so spread into the area tomorrow, beginning
with the south. However, given lingering low-level moisture along
with decreased morning cloud cover aiding afternoon instability,
expect to see scattered to numerous showers and thunderstorms,
some of which will continue to be strong and produce heavy rain.
Far southern Utah will see less coverage of storms due to drier
air, but central and northern Utah will likely remain quite
active. Otherwise, the clouds and moisture given the active
weather will maintain cooler afternoon max temperatures across
Utah both today and tomorrow, between 5-15 degrees below normal
today and 6-10 degrees below tomorrow.

.LONG TERM (After 12Z/6AM Thursday)...Mid level ridging will slowly
re-establish itself across the region for the latter portion of the
week through the upcoming holiday weekend. With rising heights the
airmass will continue to slowly dry each day. Temperatures will be
slow to respond initially, remaining 5-8F below climo through Friday
before slowly trending warming through the weekend.

Sufficient moisture will remain across the forecast area to support
mainly afternoon and evening showers and thunderstorms Thursday.
These will be most numerous across northern and central Utah where
locally heavy rain will remain possible with stronger updrafts,
while drier and more stable air will limit convective coverage
across the south. Lingering moisture will again support showers and
thunderstorms Friday, with coverage and intensity waning due to this
slow drying trend. By Saturday lingering convection will remain
largely isolated and confined to the higher terrain.

&&

.AVIATION...KSLC...Predominant VFR conditions with southeasterly
winds are expected at the terminal this morning. There is a 20-30%
chance of showers or thunderstorms impacting the terminal through
18Z, with the main threat being lightning and gusty outflow winds to
25 kts. After 18Z, showers and thunderstorms will become widespread
around the area through the afternoon with temporary visibility
reductions into the MVFR range within heavier rainfall. The most
likely window for thunderstorms will be during the 18-22Z timeframe.
The threat for occasional showers and thunderstorms impacting the
terminal will persist through the evening and overnight hours.

.REST OF UTAH AND SOUTHWEST WYOMING...A surge of monsoon moisture
will bring widespread showers and thunderstorms to the region today.
These will be most numerous across southern Utah this morning, then
spread into northern Utah and southwest Wyoming this afternoon.
Lightning, gusty outflow winds, and temporary visibility reductions
in the MVFR or even IFR range within heavy rain will be possible at
all terminals through this afternoon. Additional showers and
thunderstorms will linger across northern Utah and southwest Wyoming
into the evening and overnight hours.

&&

.FIRE WEATHER...A monsoonal pattern continues with moisture peaking
over the area today. A weather disturbance lifting north across
western Utah will bring more widespread precipitation to the area
today, focusing on southern and central Utah during the morning
and early afternoon, then more so across central and northern
Utah through the remainder of the afternoon and evening. Wetting
rain chances will be fairly high across most areas today. In
conjunction with the increased moisture, afternoon relative
humidities should see a more notable increase compared to the
previous few days.

Expect some showers and thunderstorms to continue tonight,
especially across northern Utah, some of which could be relatively
strong and maintain a potential for wetting rain. Tomorrow, the
airmass will start to dry a bit, especially across the far south.
However, lingering low-level moisture and potentially better
instability should allow for the development of showers and
thunderstorms, some of which may be strong and produce wetting
rain.

Coverage and intensity of showers and thunderstorms will then
gradually decrease Thursday and Friday and into the weekend as
drier air continues to spread into the area. Afternoon relative
humidities will lower back into the teens in many valleys over
the weekend.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...None.
WY...None.
&&

Cheng/Seaman

For more information from NOAA's National Weather Service
visit... http://weather.gov/saltlakecity

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 6:45 PM MDTSpecial Weather StatementSLCTooele45 min
Aug 25, 7:19 PM MDTAreal Flood AdvisorySLCIron3 hr
Aug 26, 9:42 AM MDTFlood WatchSLCBeaver, Carbon, Duchesne, Emery, Garfield, Iron and 11 more13 hr
Aug 26, 3:10 PM MDTFlash Flood Warning Considerable damage threatSLCKane3 hr
Aug 26, 3:19 PM MDTSpecial Weather StatementSLCKane26 min
Aug 26, 3:38 PM MDTSpecial Weather StatementSLCKane37 min
Aug 26, 3:55 PM MDTSpecial Weather StatementSLCEmery35 min
Aug 26, 4:13 PM MDTSevere Thunderstorm WarningSLCEmery32 min
Aug 26, 4:41 PM MDTSpecial Weather StatementSLCEmery34 min
Aug 26, 4:53 PM MDTFlash Flood Warning Considerable damage threatSLCKane, San Juan4 hr
Aug 26, 5:14 PM MDTFlash Flood Warning Considerable damage threatSLCGarfield3 hr
Aug 26, 5:22 PM MDTSpecial Weather StatementSLC23 min

Nearby

Flash Flood Warnings in Utah, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.